MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION HUMID; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION HUMID; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DSXHCP
Medical Device Problem Codes Contamination (1120); Degraded (1153); Fire (1245); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice/recall notification related to the sound abatement foam in certain dream station humid.The manufacturer received information that alleging that the device sparked and caused the ceramic plate to burn.Additionally, during the incident, the customer experienced an electric shock, and flames were seen coming from the unit, which subsequently caught on fire related to a cpap device's sound abatement foam.There was no report of serious or permanent patient harm or injury.The device was returned to the manufacturer's quality product investigation laboratory for investigation.During the investigation of device, an unknown contaminant was observed on the top enclosure, front panel, bottom enclosure, on the blower, inside the blower, blower box, and on the blower seal.Evidence of liquid ingress was observed on the blower and blower box.Keratin- like substance was observed around the blower box outlet.Evidence of sound foam degradation/breakdown was observed.The manufacturer used a fitt (foam integrity test tool) and was not able to confirm the presence of degraded sound abatement foam.The device's event logs were downloaded and reviewed by manufacturer.The manufacturer found no error codes.The manufacturer applied power to the device and verified airflow.The manufacturer concludes that they were not able to confirm the customer complaint or directly address the patients' symptoms and there was evidence of sound abatement foam degradation.

Brand Name
DREAMSTATION HUMID
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key23520787
Report Number2518422-2025-051595
Device Sequence Number21258930
Product Code BZD
UDI-Device Identifier00606959022652
UDI-Public(01)00606959022652
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDSXHCP
Device Catalogue NumberDSXHCP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Initial Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Patient SexUnknown